Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 11, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 7, 2014, 2:16 PM PDT for 6 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 8, 2014, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2014, 2:16 PM PDT (21:16 UTC)
- In effect from
- Jul 8, 2014, 12:00 PM PDT
- Expired
- Jul 8, 2014, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 93 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS86 KMFR 072116 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 216 PM PDT MON JUL 7 2014 ORZ617-072230- /O.CAN.KMFR.FW.A.0009.140708T2100Z-140709T0600Z/ UMPQUA NATIONAL FOREST- 216 PM PDT MON JUL 7 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 617... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE WEATHER WATCH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$ CAZ280>282-284-285-080930- /O.UPG.KMFR.FW.A.0009.140708T1900Z-140709T0600Z/ /O.NEW.KMFR.FW.W.0011.140708T1900Z-140709T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 216 PM PDT MON JUL 7 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM PDT TUESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280... 281...282...284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONES 281...285...282...284 AND 280 * THUNDERSTORMS...EXPECTED TO DEVELOP TUESDAY AFTERNOON AND CONTINUING INTO TUESDAY EVENING. COVERAGE WILL INCREASE AS THE AFTERNOON PROGRESSES. * LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 2 BUT EXPECTED TO INCREASE TO 3 BY LATE AFTERNOON. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ623>625-080930- /O.UPG.KMFR.FW.A.0009.140708T2100Z-140709T0600Z/ /O.NEW.KMFR.FW.W.0011.140708T2100Z-140709T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 216 PM PDT MON JUL 7 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 623... 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONES 624...625 AND 623 * THUNDERSTORMS...EXPECTED TO DEVELOP TUESDAY AFTERNOON AND CONTINUING INTO TUESDAY EVENING. COVERAGE WILL INCREASE AS THE AFTERNOON PROGRESSES. * LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 2 BUT EXPECTED TO INCREASE TO 3 BY LATE AFTERNOON. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ621-080930- /O.UPG.KMFR.FW.A.0009.140708T1900Z-140709T0600Z/ /O.NEW.KMFR.FW.W.0011.140708T2100Z-140709T0600Z/ SISKIYOU MOUNTAINS- 216 PM PDT MON JUL 7 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 621... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 621 * THUNDERSTORMS...EXPECTED TO DEVELOP TUESDAY AFTERNOON AND CONTINUING INTO TUESDAY EVENING. COVERAGE WILL INCREASE AS THE AFTERNOON PROGRESSES. * LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 2 BUT EXPECTED TO INCREASE TO 3 BY LATE AFTERNOON. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
511 WWUS86 KMFR 080551 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1051 PM PDT MON JUL 7 2014 CAZ280>282-284-285-081800- /O.CON.KMFR.FW.W.0011.140708T1900Z-140709T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1051 PM PDT MON JUL 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT TUESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280 281 282 284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 281...285...282...284 AND 280 * THUNDERSTORMS...EXPECTED TO DEVELOP TUESDAY AFTERNOON AND CONTINUING INTO TUESDAY EVENING. COVERAGE WILL INCREASE AS THE AFTERNOON PROGRESSES. * LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 2 BUT EXPECTED TO INCREASE TO 3 BY LATE AFTERNOON. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ621-623>625-081800- /O.CON.KMFR.FW.W.0011.140708T2100Z-140709T0600Z/ SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1051 PM PDT MON JUL 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 623 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 625 AND 623 * THUNDERSTORMS...EXPECTED TO DEVELOP TUESDAY AFTERNOON AND CONTINUING INTO TUESDAY EVENING. COVERAGE WILL INCREASE AS THE AFTERNOON PROGRESSES. * LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 2 BUT EXPECTED TO INCREASE TO 3 BY LATE AFTERNOON. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
406 WWUS86 KMFR 090245 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 745 PM PDT TUE JUL 8 2014 CAZ280-281-ORZ621-090345- /O.CAN.KMFR.FW.W.0011.000000T0000Z-140709T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU MOUNTAINS- 745 PM PDT TUE JUL 8 2014 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 621 AND 623... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. $$ CAZ282-284-285-091445- /O.CON.KMFR.FW.W.0011.000000T0000Z-140709T0600Z/ /O.CON.KMFR.FW.A.0010.140709T1900Z-140710T0500Z/ SHASTA-TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 745 PM PDT TUE JUL 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 282...284 AND 285... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 282...284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 282...284...285. * THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THEN ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT INTO WEDNESDAY MORNING. THEN COVERAGE MAY INCREASE AND ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. * LIGHTNING ACTIVITY LEVEL: 2 BUT MAY INCREASE TO 3 THIS EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. * IMPACTS: SIGNIFICANT LIGHTNING COVERAGE IS POSSIBLE THIS EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. EVEN WITH THE POTENTIAL FOR WETTING RAIN IN SOME STORMS... NUMEROUS NEW FIRE IGNITIONS MAY OCCUR DUE TO CRITICALLY DRY FUELS. GUSTY OUTFLOW WINDS OF 40 TO 50 MPH MAY ALSO ENHANCE FIRE SPREAD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ624-625-091445- /O.CON.KMFR.FW.W.0011.000000T0000Z-140709T0600Z/ /O.CON.KMFR.FW.A.0010.140709T1900Z-140710T0500Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 745 PM PDT TUE JUL 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625. * THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THEN ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT INTO WEDNESDAY MORNING. THEN COVERAGE MAY INCREASE AND ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. * LIGHTNING ACTIVITY LEVEL: 2 BUT MAY INCREASE TO 3 THIS EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. * IMPACTS: SIGNIFICANT LIGHTNING COVERAGE IS POSSIBLE THIS EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. EVEN WITH THE POTENTIAL FOR WETTING RAIN IN SOME STORMS... NUMEROUS NEW FIRE IGNITIONS MAY OCCUR DUE TO CRITICALLY DRY FUELS. GUSTY OUTFLOW WINDS OF 40 TO 50 MPH MAY ALSO ENHANCE FIRE SPREAD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ623-090600- /O.CON.KMFR.FW.W.0011.000000T0000Z-140709T0600Z/ SOUTHERN OREGON CASCADES- 745 PM PDT TUE JUL 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 623... * AFFECTED AREA: FIRE WEATHER ZONE 623. * THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. * LIGHTNING ACTIVITY LEVEL: 2 BUT MAY INCREASE TO 3. * IMPACTS: SIGNIFICANT LIGHTNING COVERAGE IS POSSIBLE THIS EVENING. EVEN WITH THE POTENTIAL FOR WETTING RAIN IN SOME STORMS... NUMEROUS NEW FIRE IGNITIONS MAY OCCUR DUE TO CRITICALLY DRY FUELS. GUSTY OUTFLOW WINDS OF 40 TO 50 MPH MAY ALSO ENHANCE FIRE SPREAD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
606 WWUS86 KMFR 090548 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1048 PM PDT TUE JUL 8 2014 CAZ282-284-285-091800- /O.EXP.KMFR.FW.W.0011.000000T0000Z-140709T0600Z/ /O.CON.KMFR.FW.A.0010.140709T1900Z-140710T0500Z/ SHASTA-TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1048 PM PDT TUE JUL 8 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 282...284 AND 285... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 282... 284 AND 285... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONES 282...284...285. * THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT INTO WEDNESDAY MORNING. THEN COVERAGE MAY INCREASE WITH SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. * LIGHTNING ACTIVITY LEVEL: 2 BUT MAY INCREASE TO 3 WEDNESDAY AFTERNOON AND EVENING. * IMPACTS: SIGNIFICANT LIGHTNING COVERAGE IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING. EVEN WITH THE POTENTIAL FOR WETTING RAIN IN SOME STORMS... NUMEROUS NEW FIRE IGNITIONS MAY OCCUR DUE TO CRITICALLY DRY FUELS. GUSTY OUTFLOW WINDS OF 40 TO 50 MPH MAY ALSO ENHANCE FIRE SPREAD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ624-625-091800- /O.EXP.KMFR.FW.W.0011.000000T0000Z-140709T0600Z/ /O.CON.KMFR.FW.A.0010.140709T1900Z-140710T0500Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1048 PM PDT TUE JUL 8 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625. * THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT INTO WEDNESDAY MORNING. THEN COVERAGE MAY INCREASE WITH SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. * LIGHTNING ACTIVITY LEVEL: 2 BUT MAY INCREASE TO 3 WEDNESDAY AFTERNOON AND EVENING. * IMPACTS: SIGNIFICANT LIGHTNING COVERAGE IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING. EVEN WITH THE POTENTIAL FOR WETTING RAIN IN SOME STORMS... NUMEROUS NEW FIRE IGNITIONS MAY OCCUR DUE TO CRITICALLY DRY FUELS. GUSTY OUTFLOW WINDS OF 40 TO 50 MPH MAY ALSO ENHANCE FIRE SPREAD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ623-090700- /O.EXP.KMFR.FW.W.0011.000000T0000Z-140709T0600Z/ SOUTHERN OREGON CASCADES- 1048 PM PDT TUE JUL 8 2014 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 623... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 7, 8:48 AM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 8:48 AM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
848 AM PDT MON JUL 7 2014
.UPDATE...THE MARINE LAYER DID NOT MAKE A SIGNIFICANT PUSH INLAND
THIS MORNING...LEAVING SKIES CLEAR OVER ALL AREAS EAST OF THE
COASTAL RANGES. . COASTAL AREAS DO REMAIN UNDER LOW STRATUS DECKS
AND AREAS OF FOG...BUT THESE SHOULD DISSIPATE QUICKLY AS DAYTIME
HEATING RAMPS UP. HAVE MADE SOME ADJUSTMENTS TO THE PREVIOUS
FORECAST TO ACCOUNT FOR THIS. OTHERWISE...THE INHERITED FORECAST
LOOKS TO BE ON TRACK.
MAJOR EFFORTS TODAY WILL ONCE AGAIN BE FOCUSED ON HOT TEMPERATURES
TODAY AND TOMORROW AND THE INCREASING THUNDERSTORM CHANCES THROUGH
THE FIRST HALF OF THE WEEK. SEE THE PREVIOUS FORECAST FOR MORE
DETAILS. -BPN
&&
.AVIATION...BASED ON THE 07/12Z TAFS...
ALONG THE COAST AND INTO THE COASTAL VALLEYS EXPECT WIDESPREAD MVFR
CIGS FROM CAPE BLANCO NORTH WITH IFR CIGS SOUTH OF CAPE
BLANCO THROUGH THIS MORNING, MAINLY FROM CAPE BLANCO NORTH
AND FROM BROOKINGS SOUTH. LOW CLOUDS ARE EXPECTED TO CLEAR TO VFR
FOR MOST COASTAL AREAS EARLY THIS AFTERNOON THEN MFR/IFR CIGS WILL
RETURN LATE IN THE AFTERNOON INTO THIS EVENING. ELSEWHERE VFR
CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE FORECAST AREA
TODAY AND TONIGHT. -CC
&&
.MARINE...UPDATED MONDAY 7 JULY 830 AM PDT...
STRONG OFFSHORE HIGH PRESSURE CONTINUES TODAY AND A THERMAL
TROUGH WILL STRENGTHEN ALONG THE COAST. THIS WILL RESULT IN
MODERATE TO STRONG NORTH WINDS DEVELOPING TODAY WITH STEEP TO VERY
STEEP SEAS BUILDING OVER THE WATERS. WINDS AND SEAS HAVE BEEN SLOWER
TO BUILD THIS MORNING THAN PREVIOUSLY THOUGHT...BUT SUSPECT THAT
CONDITIONS WILL RAPIDLY DETERIORATE THROUGH THE LATE MORNING AND
EARLY AFTERNOON. ONCE THE THERMAL TROUGH SETS UP...GALES WILL
DEVELOP SOUTH OF CAPE BLANCO WITH SMALL CRAFT WINDS ELSEWHERE IN THE
COASTAL WATERS. VERY STEEP HAZARDOUS SEAS WILL DEVELOP SOUTH OF CAPE
BLANCO DURING THE MORNING THEN EXPAND NORTHWARD IN THE AFTERNOON AND
EVENING. BY EVENING VERY STEEP HAZARDOUS SEAS ARE EXPECTED FOR AREAS
SOUTH OF CAPE ARAGO...ESPECIALLY BEYOND 5 NM FROM SHORE...WITH STEEP
SEAS TO THE NORTH. THIS PATTERN OF MODERATE TO STRONG NORTH WINDS
AND STEEP TO VERY STEEP HAZARDOUS SEAS WILL PERSIST THROUGH
WEDNESDAY NIGHT. THEN WINDS AND SEAS ARE FORECAST TO GRADUALLY
DECREASE LATE IN THE WEEK INTO THIS WEEKEND. -BPN/CC
&&
.PREV DISCUSSION... /ISSUED 307 AM PDT MON JUL 7 2014/
DISCUSSION...THE HOT WEATHER PEAKS OVER THE NEXT COUPLE DAYS AND
OVERNIGHT LOWS WILL ONLY PROVIDE MODERATE AND SHORT-LIVED RELIEF.
THUS...A HEAT ADVISORY BEGINS TODAY FOR MUCH OF THE
ROGUE...SHASTA...SCOTT...AND LOWER KLAMATH RIVER VALLEYS AT
NPWMFR...AND LASTS THROUGH TUESDAY. HIGH TEMPERATURES THE NEXT
FEW DAYS WILL HIT THE CENTURY MARK PLUS A FEW DEGREES.
THE HIGHEST READINGS WILL LIKELY BE AROUND SOMES BAR AND HAPPY
CAMP IN WESTERN SISKIYOU COUNTY WHERE TEMPERATURES COULD REACH
107. DEEP SOUTHERLY WIND FLOW WILL USHER IN MOISTURE TO THE
AREA...AND THIS WILL RAISE DEW POINTS TOMORROW AND HELP TO
KEEP LOW TEMPERATURES IN THE MID 60S OR HIGHER TUESDAY
MORNING. A MODERATE TO STRONG MARINE PUSH IS EXPECTED TO KEEP
THINGS RELATIVELY COOL AT THE COAST NORTH OF CAPE BLANCO...AND
INTO THE UMPQUA BASIN AROUND ROSEBURG WHERE TEMPERATURES SHOULD BE
AT LEAST 10 DEGREES COOLER THAN MEDFORD THROUGH THE EARLY PART OF
THE WEEK.
ITS NOT SURPRISING THAT THUNDERSTORMS WILL LIKELY ACCOMPANY THE
HEAT AND INCREASED MOISTURE. DEEP LAYER HIGH HUMIDITIES AND SHORTWAVE
ENERGY CURRENTLY GENERATING THUNDERSTORMS OVER THE DESERT SOUTHWEST
WILL MAKE THEIR WAY TO THE FORECAST AREA. THERE IS SOME POTENTIAL
FOR THUNDERSTORMS OVER NORTHERN CALIFORNIA AND THE SOUTHERN CASCADES
THIS EVENING AS MODELS HAVE TRENDED QUICKER WITH THE ONSET OF
MOISTURE THAT WILL SUPPORT THE STORMS. THESE STORMS SHOULD LEAN
DRY OVER MODOC COUNTY AND WETTER TO THE NORTH AND WEST. MORE
SIGNIFICANT MOISTURE AND INSTABILITY ARRIVES LATE MONDAY NIGHT
AND TUESDAY MORNING...NOT IDEAL TIMING FOR THUNDERSTORMS...BUT
GIVEN THE GFS AND NAM SHOWING A POTENT SHORTWAVE MOVING INTO
NORTHERN CALIFORNIA BETWEEN 06Z AND 18Z...HAVE KEPT SLIGHT
CHANCE OF THUNDERSTORMS IN THE FORECAST OVERNIGHT.
ON TUESDAY THE HEAT WILL STILL BE AROUND AND THE HEAT ADVISORY
ACCOUNTS FOR THIS. INCREASED MOISTURE WILL PROBABLY BRING SOME
INCREASING CLOUD COVER TO THE AREA AND MAY KEEP TEMPERATURES BELOW
THE CENTURY MARK IN SOME OF THE SW OREGON VALLEYS THAT ARE IN THE
HEAT ADVISORY...BUT TEMPERATURES WILL STILL BE WELL ABOVE
NORMAL...AND WITH INCREASING DEW POINTS THE AIR WILL FEEL WARMER
THAN THE THERMOMETER INDICATES. MODELS HAVE TRENDED FARTHER WEST
WITH SHORTWAVES ON TUESDAY...AND THIS COMBINED WITH VERY WARM
TEMPERATURES AND INCREASING MOISTURE...HAS PROMPTED US TO ADD
THUNDERSTORM CHANCES FOR SOUTHWEST OREGON VALLEYS FOR TUESDAY
AFTERNOON. STEERING FLOW ISN'T GREAT FOR PUSHING STORMS FROM THE
SISKIYOUS NORTH INTO THE ROGUE VALLEY BUT THE GFS FORECAST SOUNDING
SUGGESTS ANY CONVECTIVE INHIBITION TUESDAY MORNING WILL BE OVERCOME
BY HOT AFTERNOON TEMPERATURES. FARTHER EAST AND SOUTH...THE THUNDERSTORM
THREAT IS SIGNIFICANT ENOUGH FOR A FIRE WEATHER WATCH AT RFWMFR
FOR NORTHERN CALIFORNIA...THE SISKIYOUS IN EXTREME SOUTHWEST
OREGON...AND AREAS FROM THE CASCADES EASTWARD. MODELS HAVE BEEN
STEADY IN SHOWING THESE THUNDERSTORMS FOR THE PAST SEVERAL DAYS AND
LATEST SREF CALIBRATED THUNDERSTORM PROBABILITIES HAVE TRENDED
HIGHER. STORMS SHOULD BRING SOME RAIN WITH THEM...MORE SO THE FURTHER
WEST ONE GOES.
NOT A WHOLE LOT CHANGES WITH THE AIR MASS FROM WEDNESDAY THROUGH
EARLY NEXT WEEK PER THE GFS AND ECMWF. SOUTH TO SOUTHWEST DEEP LAYER
FLOW AND TEMPERATURES 10 DEGREES ABOVE NORMAL CONTINUE. THIS SETUP
KEEPS A CHANCE FOR THUNDERSTORMS IN THE FORECAST WEDNESDAY...AND
THEN ON FRIDAY AND SATURDAY. ADDITIONALLY...GUSTY WINDS WEDNESDAY
AND THURSDAY WILL AFFECT THE EAST SIDE.
CLIMATE...THIS HOT AIR MASS WILL RANK IN THE TOP 10 PERCENT FOR
THIS TIME OF YEAR. NOT SURPRISINGLY...SOME DAILY RECORDS ARE
FALLING AND WILL CONTINUE TO BE BROKEN THROUGH TUESDAY. A PRELIMINARY
RECORD HIGH WAS SET TODAY IN ALTURAS OF 99 DEGREES. THE PREVIOUS RECORD
WAS 98...SET IN 1984. THE LATEST WEATHER STORY ON THE MFR HOMEPAGE SHOWS
THE POTENTIAL RECORDS WITH HISTORICAL CONTEXT. HERE'S A LISTING OF SOME
FORECAST HIGH TEMPERATURES AND RECORDS FOR MONDAY.
MEDFORD: 102 (RECORD 101 IN 2010)
KLAMATH FALLS: 97 (RECORD 94 IN 1996)
ALTURAS: 100 (RECORD 101 IN 1968)
MONTAGUE: 104 (RECORD 102 IN 1996)
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR ORZ617-623>625.
HEAT ADVISORY FROM NOON TODAY TO 11 PM PDT TUESDAY FOR ORZ024-026.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR ORZ621.
CA...HEAT ADVISORY FROM NOON TODAY TO 11 PM PDT TUESDAY FOR
CAZ080-081-083.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CAZ280>282-284-285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM PDT
THURSDAY FOR PZZ356-370.
HAZARDOUS SEAS WARNING UNTIL 3 PM PDT THURSDAY FOR
PZZ350-356-370.
GALE WARNING UNTIL 11 AM PDT THURSDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 PM PDT THURSDAY
FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM PDT THURSDAY FOR
PZZ350.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THURSDAY FOR
PZZ376.
HAZARDOUS SEAS WARNING UNTIL 3 PM PDT THURSDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
MORNING FOR PZZ376.
BPN/NSK/CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:30 AM PDT | Small Craft Advisory for Winds | MFR | 4 days | |
| Jul 7, 3:30 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 4 days |
Nearby
Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.